Aa
A
A
A
Close
Anxiety Community
23.1k Members
Avatar universal

Ativan Valium Zoloft mangement

Dang Vista may have lost my last post,sorry if this is duplicate,will make it smaller.
Have been on Ativan for 5 weeks,starting at 4 mg a day for 3 weeks,now down to 2,but I`m kinda shakey,
and display minor withdrwal symptoms.Changing over to Valium today,10mg a day,and starting Zoloft,25mg.
Question....once the Zoloft kicks in,I believe as early as a week or so,will it help ease the Ativan,Valuim withdrwal.
Also,I don`t reallly have much in the way of info as to managing these drugs.Should I stay at 10mg Valuim for a few days,then try to continue tapering down....take them together...cut the dosage of Valium and spread it out during the day...I just don;t know.
I am not very funcional now,and will need to get back to work soon.
Any suggestions would be great,as sitting here in the great white north under heaps of snow is letting me fret over my immediate future,rendering me a nervous wreck!
Activity level is low(it`s -29f today)and little motivation or energy,Just me and the dog here(she hates me for lack of walkies),and the TV can be kinda annoying at times.Reading is really only possible evenings and nights...why are the mornigs and afternoons so hard!
Thanx all.
8 Responses
Avatar universal
You really need a doctors help with all the med changes and dosing schedules.  My own experience with tapering is to taper down a little, level off and then go a little further.  If you are still shaky from the last cut you should stay at that dose until you feel more comfortable.  The next cut is going to leave you with a little more added withdrawal if you don't wait to level off a bit. The more execise or other activities you can involve yourself with, the better. Good luck and stay warm!
Avatar universal
Thanx for the support.
I am having trouble finding a doctor to go along with the tapering thing,and find that a little odd.It seems to be "the" method,yet up here all they want to do with me is send me to detox....and I know that ain't the way to go.
The search continues in the morning.
I am shakey at  the level I am now,and know that this will lead to failure.I`m kinda at the edge of withdrawal constantly....far from comfortable.Problem is,because of where I live,and my currently limited willingness and ability to drive very far,my options are shrinking.
....only -14 today!...spring has to come sometime!
Avatar universal
Oh ya....
a couple days on the zoloft  was a bust.
Incredible anxiety,hge headache,tremmors..the whole 9 yards(sorry for the football reference,but hey,the game is on).Actually,even watching the game is getting me a little strung out.
Have been told today that zoloft is active as a stimulant in most folks,and i sure believe it.
Not gonna take it anymore....worst 2 days ever,and I over-used the benzos just to stop crawling the ceiling.
Thanx again.....
AND IF anyone knows a good shrink in Central Ontario,let me know.
Avatar universal
A lot of SSRI's have that initial effect.  You have to give them longer to get any benefit. They all do that to me for about a week.  The SNRI's like Effexor are a little less stimulating and provide better relief for anxiety, in my opinion.  I am presently on Celexa because of insomnia with Zoloft and sleep issues with Effexor XR. I have taken Klonopin for a few years and it is a Godsend.  My present Doc doesn't like benzos so I have gone from 2mgs a day to less than 1mg a day.  It gets a little hairy if you taper too quickly so I'm taking it slow.  You need to also.  If you try too quickly you will just give up.  I did the first time.
Avatar universal
My reaction to the zoloft was severe enough to drive me perservere on findinga doctor that would agree to the tapering method....noo easy task convincing him either.
Bt I am now on a very slow taper,from the TRAP organization in the UK,but basically the same as the Ashton Manual.Takes months,but that's probably for the best.I am at the first stage,changing over from Ativan to valium,It seems it takes 2-4 weeks for the valium to really become effective....when I tried to do this on my own I had a limited supply of both,and went from 4 mg ativan a day to the equivalent of about 2.5 in about 10 days,and was incredibly misserable with withdrawal symptoms.This of course was onlly accentuated with the Zoloft.
I understand now that Zoloft is really most used for depression(and other than being a bit depressed about my current situation,I am not really experiencing depression.My issue from the start was anxiety.Zoloft is soppoedly only effective for "some forms" of anxiety.
I will not try it again untill I am off this benzo rollercoaster,and only if there is a need for it,which I doubt there will be.Until the heath scare that freaked me out at mass,my anxiety was pretty much social,and easily controlled without drugs(mostly by avoidance and some breathing exercises)...quite manageable.
Once the weaterh warms up in a month or so,and we are out from under 8 feet of snow,I will get alot more activity,and I  know that will be a big factor in how easy,and how long,my recovery will be.Being stuck inside,living alone tho with a couple good buds to provide a little support basically has let me obsess constantly over my fate.....brig on spring and I will bbe soo busy I won't have time to fret myself to cheat/fail on this tapering program.
When U say U are taking your drop from 2-1mg,just what rate of taoer is working for you?
I hope to be basicallly functional in a couple weeks or so(once I am stable on just the valium alone).
Thanx for your support...most appreciated!
Avatar universal
It has taken about a year to drop from two mgs to one mg.  1 mg of klonopin is much stronger than a mg. of ativan. Also I am very patient and do not want withdrawals.  Take your time if you want to be successful.  Every time I take a drop, I wait to make sure I stabilze.  I also make sure no panic attacks re-occur.  Then when I'm comfortable I drop a tiny bit more.
Avatar universal
I was on ativan; 2 mg in the am and 2 mg in the pm; when the paxil kicked in (40 mg) it has made it a lot easier to wean off of the benzo's. I am now down to 1 mg in the am and 1 in the pm and feel pretty good. It just takes time and the right anti-depressant. When I tried to switch from Paxil to Zoloft, I had a very bad reaction to the Zoloft, now that I have stabilized with the Paxil, I feel much better and feel the need for the ativan less and less; hope this helps:)
Avatar universal
Listen guys...U have all been a terrific help....U have no idea how crappy I felt a week or so ago.....or maybe Uy''all do!
I amm now tapering very slowly(in facxt ,have not tapered yet,but am on stabilizing doses of ativan and valium,both half doses equalling what I started at.
The past 2 days have allowed me to feel almost normal...a little dopey and stoopid,but that is as close to normal as I can expect.Before that,while tapering waaaay too fast,due to limited supplies,I was a mess,always in a state of withdrawal.
I know that as I start to taper  down thaet there may be some ,I hope slight,anxious moment,probably for a couple hours before each timed dose.I am so determined to get off this ****,I have made mysef a strict schedule,and am gonna stick to it.
Thanx again to all....and I'm sure I will need y'all more as this goes on.
Best
Mac
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?